- -

Application of regularized alternating least squares to an astrophysical problem

RiuNet: Institutional repository of the Polithecnic University of Valencia

Share/Send to

Cited by

Statistics

Application of regularized alternating least squares to an astrophysical problem

Show simple item record

Files in this item

dc.contributor.author Llinares Llopis, Raúl es_ES
dc.contributor.author Igual García, Jorge es_ES
dc.contributor.author Camacho García, Andrés es_ES
dc.date.accessioned 2015-04-22T13:06:00Z
dc.date.available 2015-04-22T13:06:00Z
dc.date.issued 2012-10-15
dc.identifier.issn 0096-3003
dc.identifier.uri http://hdl.handle.net/10251/49131
dc.description.abstract Determination of the compounds that are present in molecular clouds is carried out from the study of the infrared spectrum of astrophysical ices. This analysis plays a fundamental role in the prediction of the future evolution of the cloud under study. The process is simulated in the laboratory under similar conditions of thermal and energetic processing, recording the infrared absorption spectrum of the resultant ice. The spectrum of each ice can be modeled as the linear instantaneous superposition of the spectrum of the different compounds, so a Source Separation approach is appropriate. We propose the use of Alternating Least Squares and a Regularized version to identify the molecules that are present in the ice mixtures. Since the spectra and abundances are non-negative, a non-negativity constraint can be applied to obtain solutions with physical meaning. We perform several simulations of synthetic and real mixtures of ices in order to compare both solutions and to show how the proposed approach provides an efficient way to recover underlying spectral patterns that are physically meaningful. (C) 2012 Elsevier Inc. All rights reserved. es_ES
dc.description.sponsorship This work has been funded by the Valencia Regional Government (Generalitat Valenciana) through project GV/2010/002 (Conselleria d'Educacio) and by the Universidad Politecnica de Valencia under Grant No. PAID-06-09-003-382. en_EN
dc.language Inglés es_ES
dc.publisher Elsevier es_ES
dc.relation Valencia Regional Government (Generalitat Valenciana) [GV/2010/002] es_ES
dc.relation Universidad Politecnica de Valencia [PAID-06-09-003-382] es_ES
dc.relation.ispartof Applied Mathematics and Computation es_ES
dc.rights Reserva de todos los derechos es_ES
dc.subject Alternating Least Squares es_ES
dc.subject Infrared spectra es_ES
dc.subject Astrophysics es_ES
dc.subject.classification TEORIA DE LA SEÑAL Y COMUNICACIONES es_ES
dc.title Application of regularized alternating least squares to an astrophysical problem es_ES
dc.type Artículo es_ES
dc.identifier.doi 10.1016/j.amc.2012.07.044
dc.rights.accessRights Cerrado es_ES
dc.contributor.affiliation Universitat Politècnica de València. Departamento de Comunicaciones - Departament de Comunicacions es_ES
dc.description.bibliographicCitation Llinares Llopis, R.; Igual García, J.; Camacho García, A. (2012). Application of regularized alternating least squares to an astrophysical problem. Applied Mathematics and Computation. 219(3):1367-1374. doi:10.1016/j.amc.2012.07.044 es_ES
dc.description.accrualMethod Senia es_ES
dc.relation.publisherversion http://dx.doi.org/10.1016/j.amc.2012.07.044 es_ES
dc.description.upvformatpinicio 1367 es_ES
dc.description.upvformatpfin 1374 es_ES
dc.type.version info:eu-repo/semantics/publishedVersion es_ES
dc.description.volume 219 es_ES
dc.description.issue 3 es_ES
dc.relation.senia 238671


This item appears in the following Collection(s)

Show simple item record